MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER; SUPRAPUBIC FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER; SUPRAPUBIC FOLEY CATHETER
Model Number 0165SI24
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was inconclusive, as the device was not returned for evaluation.However, a potential root cause for this failure mode could be over gauging.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "caution: this product contains natural rubber latex which may cause allergic reactions.Pk7631273 08/2009.To deflate catheter balloon: gently insert a luer slip syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken.Recommended inflation capacities 3cc balloon: use 5cc sterile water 5cc balloon: use 10cc sterile water 30cc balloon: use 35cc sterile water warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Catheters should be replaced in accordance with the cdc guideline, "guideline for prevention of catheter-associated urinary tract infection." at the onset or first signs of a urinary tract infection, catheter encrustation, or any other catheter related adverse effect, the catheter should be replaced.Do not exceed recommended capacities.Sterile: unless package is opened or damaged.Do not use if package is opened or damaged.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Visually inspect the product for any imperfections or surface deterioration prior to use.Warning: on catheter, do not use ointments or lubricants having petroleum base.They will damage latex and may cause the balloon to burst.".
 
Event or Problem Description
It was reported that the suprapubic foley catheter leaked around the stoma at the patients bladder at the insertion point.The patient stated he had been on the same catheter for 30 years, and due to a product back order he had been provided a different suprapubic foley catheter from his vendor.He stated that the catheter leaked during usage, and did not fit the same way his normal catheter fit.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
SUPRAPUBIC FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9769897
Report Number1018233-2020-01425
Device Sequence Number3307549
Product Code MJC
UDI-Device Identifier00801741016790
UDI-Public(01)00801741016790
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0165SI24
Device Catalogue Number0165SI24
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2020
Initial Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1